Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
|jaguarsfan - Tue Dec 30, 2008 7:55 pm||
Alright, about a month (December 1st) I had a tooth swell up, so I made a dentist appointment and it turned out to be for Dec 10th. I didn't want to wait that long, so I went to a walk in clinic on December 8th and the Dr prescribed me Keflex 500mg twice a day. I took that until the 17th when I had a checkup appointment made with the dentist. At that time I told them I was having upset stomachs and slight stomach pain. They prescribed me Penicillin VK 500mg 4 times a day. On the 19th, I started to feel a little chest pressure. It wasn't accompanied with any pain, it just felt like someone was pressing down slightly. It occured on the center of my chest and then it moved over to my lower left breast. It would tingle a few times, but only for a few minutes and it rarely occured. My g/f had a real bad case of the flu a few days before xmas and it lasted until the weekend after. I started coughing real bad like her on Dec 26th. I went to another walk in clinic (I don't have a general doctor unfortunately) on December 29th and told them about the pressure and the coughing. They took my vitals and temperature and said they couldnt find anything abnormal, no swelling on my sides or anything of that nature and told me to just monitor it. After that I called the dentist that prescribed my the Penicillin and told them the same story. They called in a new prescription for Amoxicillin 500mg 4 times a day. A few hours after leaving the walk-in with my cough still bad I started to feel it was slightly difficult to breath in through my mouth. When I would cough to try and loosen up my chest it seemed as though it did nothing. It's basically come and gone for almost days now. I don't have any fevers, or trouble in my breathing rhythm, it just feels as if occasionally it requires a little more effort breathing in through my mouth. I'm not having any chest pain at all except for some soreness right below my chest occasionally when I cough.
|John Kenyon, CNA - Wed Dec 31, 2008 10:49 pm||
Hi there -
The pressure you describe doesn't sound cardiac in nature, but it does seem to follow your having taken certain antibiotics, so I'm wondering if it may be due to some mild asthma as part of an allergic reaction to one of the drugs you were prescribed, or if one or more of those have caused some GI distress that's being referred up into your left chest (many times bloating or pressure in the splenic flexure of the colon -- the corner it where it turns downward on your left side) can be referred up into your chest.
The cough also could be part of an atypical asthma presentation or, if you've been exposed to influenza, you may have had a mild case of that (the antibiotics wouldn't have any effect on it) and have now wound up with a sequal of bronchitis.
I'd just have this sorted out with a visit to your regular doctor. Hope this helps. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.